How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Cat Veterinary
Satisfied Customers: 24411
Experience:  University of California at Davis graduate veterinarian with 44 years of experience.
55012488
Type Your Cat Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My six month old kitten just ate 1 and a half 5000 mg Vit

Customer Question

My six month old kitten just ate 1 and a half 5000 mg Vit D-3 capsules. I was able to get 1/2 of the second capsule out of his mouth in time but too late to get all of it. I am worried. Trying to reach my vet but so far no response from her. What can I do?
Submitted: 1 year ago.
Category: Cat Veterinary
Customer: replied 1 year ago.
can I please get a faster response please.
Customer: replied 1 year ago.
I need quick info please been more than 10 minutes now
Expert:  Dr. Michael Salkin replied 1 year ago.

You should induce emesis by dosing with 3 % hydrogen peroxide at a dose of 5 ml (one measuring teaspoon) per 5 lbs of body weight. This is best given with a small poultry baster placed between his cheek teeth and cheek. If you don't have the peroxide at home or he doesn't vomit within 15 minutes, please bring him to a veterinary ER who will induce vomiting. Vitamin D3 in the form of cholecalciferol can cause acute renal failure when ingested at ~1800 IU/lb of body weight. I believe you meant to post that your capsules contained 5000 IU per capsule. Please clarify.

Expert:  Dr. Michael Salkin replied 1 year ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Michael Salkin